Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2006, 7:19 PM EDT for Effingham County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 7:19 PM EDT (23:19 UTC)
- Expired
- Aug 9, 2006, 8:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:25 PM EDT | TSTM WND DMG | Marlow, GA | LARGE LIMBS BLOWN DOWN AND A TALL PECAN TREE WAS LEANING OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 092319 SVRCHS GAC103-100000- /O.NEW.KCHS.SV.W.0196.060809T2319Z-060810T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 719 PM EDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA * UNTIL 800 PM EDT * AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARLOW...OR ABOUT 8 MILES SOUTH OF SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MARLOW...PINEORA... RINCON... EDEN... MELDRIM... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3237 8134 3232 8147 3212 8138 3226 8117 $$
2 follow-up statements
000 WWUS52 KCHS 092344 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 744 PM EDT WED AUG 9 2006 GAC103-100000- /O.CON.KCHS.SV.W.0196.000000T0000Z-060810T0000Z/ EFFINGHAM GA- 744 PM EDT WED AUG 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR EFFINGHAM COUNTY... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDEN...MOVING SOUTHEAST AT 10 MPH. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3228 8135 3225 8143 3212 8138 3224 8122 $$
000 WWUS52 KCHS 092357 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 756 PM EDT WED AUG 9 2006 GAC103-100006- /O.EXP.KCHS.SV.W.0196.000000T0000Z-060810T0000Z/ EFFINGHAM GA- 756 PM EDT WED AUG 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY WILL EXPIRE AT 800 PM EDT... AT 756 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3228 8135 3225 8143 3212 8138 3224 8122 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:50 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 2:50 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT WED AUG 9 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...SHWRS/TSTMS HAVE BROKEN OUT IN THE MIDLANDS WHICH IS IN CLOSE PROXIMITY TO A SWD SAGGING FNTL BNDRY AND THE CENTER OF A WEAK AREA OF LOW PRES OVR WRN SC AND ERN GA. THE FNTL BNDRY IS ACTING AS A FAIRLY IDEAL REGION OF SFC CONVERGENCE...TAKING GOOD ADVANTAGE OF THE HIGH PWATS AND DECENT INSTABILITY OVR THE AREA. A FEW SHTWVS ROTATING ARND THE ERN PERIPHERY OF A GULF COAST UPR LVL RIDGE ARE ALSO HELPING SPARK CONVECTION. THE FNTL BNDRY WILL CONTINUE TO SHIFT TWD THE COAST...THUS SHIFTING THE CONVECTIVE ACTIVITY INTO NRN/INLAND PORTIONS OF THE CHS CWFA. THEREFORE...WILL MAINTAIN HIGH CHC POPS THRU THE EVE HRS AS COVERAGE SHOULD BE AS GOOD AS IF NOT BETTER THAN YDA...AND YDA HAS MOST OF THE CWFA SEEING SHWRS/TSTMS. AS THE FNT MOVES CLOSER TNGT...THE CONVERGENCE ZONE MAY ACT TO FIRE OFF A FEW MORE SHWRS/TSTMS OVRNGT SO WILL MAINTAIN SLGT CHC POPS AFTER MIDNIGHT. SIMILAR SETUP IS XPCTD FOR TMRW INTO TMRW NGT AS THE FNTL BNDRY DRIFTS EVER SO SLIGHTLY S AND CLOSER TO THE CWFA. COVERAGE AND TIMING ARE STILL A BIT IN QUESTION...BUT CANNOT ARGUE WITH THE ONGOING 50 POPS WHICH MATCH MOST OF THE MOS GUIDANCE SO WILL KEEP IT GOING...FOLLOWED BY LOWER CHC POPS TMRW NIGHT. THE OTHER CONCERN FOR THE REST OF TDA IS THE HEAT. EARLIER INDICATIONS WERE THAT MAX TEMPS WOULD CLIMB INTO THE MID 90S WITH DEWPOINTS HOLDING IN THE LOWER TO MID 70S WHICH WOULD PRODUCE HEAT INDICES ARND 105 AND POSSIBLY UP TO 109 FOR MUCH OF SE GA AND EXTREME SRN SC. THUS FAR...THE HIGHEST HEAT INDEX VALUES SEEN HAS BEEN 103. AM STILL HOLDING OUT THAT THE AREAS CURRENTLY UNDER THE HEAT ADVISORY WILL SEE SUCH HEAT INDEX VALUES BECAUSE CU DEVELOPMENT HAS NOT REALLY TAKEN HOLD ALONG AND SOUTH OF I-16 SO WILL KEEP HEAT ADVISORY GOING AS IT IS CURRENTLY DELINEATED. WHERE CU CLOUD DEVELOPMENT HAS COMMENCED...ALONG WITH SHWRS/TSTMS...TEMPERATURE RISE LOOKS TO BE HALTED. ANOTHER CONSIDERATION IS THE SEABREEZE WHICH HAS TAKEN SHAPE ON THE KCLX RADAR TO HELP KNOCK DOWN TEMPS SO HEAT INDEX VALUES SHOULD END UP IN THE 100-105 DEGREE AREA FOR MUCH OF SE SC AND N OF I-16. LOWS TNGT WILL NOT DROP MUCH AND SHOULD BE SIMILAR TO LAST NIGHT WITH MUCH OF THE AREA IN THE MID TO UPR 70S...AND COASTAL LOCALES IN THE LOWER 80S. TMRW LOOKS TO BE ANOTHER CLOSE CALL WITH HEAT INDEX VALUES APPROACHING 105. HOWEVER...MAX TEMPS WILL GENERALLY BE IN THE LOWER 90S AND ADDITIONAL CLOUD/PRECIPITATION COMPLICATIONS SHOULD KEEP HEAT INDEX VALUES CLOSER TO 100. && .LONG TERM /FRIDAY THROUGH MONDAY/...MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE EXTENDED PERIOD THIS AFTERNOON. MODELS CONTINUE TO ADVERTISE UPPER TROUGHING IN PLACE ACROSS THE AREA THROUGH THE EXTENDED. AT THE SFC...A WEAK FRONTAL BOUNDARY WILL APPROACH THE FORECAST AREA FROM THE NORTH FRI AND FRI NIGHT. THE BOUNDARY WILL THEN PUSH THROUGH THE FORECAST AREA SAT AND SAT NIGHT AS HIGH PRESSURE BUILDS INTO THE MID-ATLANTIC REGION. THE 12Z GFS/00Z ECMWF/00Z UKMET/12Z CANADIAN ALL SHOW FRONTAL BOUNDARY STALLING OUT SOUTH OF THE FORECAST AREA...WITH SEVERAL MODELS INDICATING AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE SE COAST EARLY NEXT WEEK. GIVEN FAVORABLE UPPER LEVEL WINDS AND VERY WARM WATERS...WILL NEED TO CLOSELY MONITOR ANY AREA OF LOW PRESSURE THAT FORMS ALONG THE STALLED OUT BOUNDARY FOR POTENTIAL TROPICAL DEVELOPMENT. AS FOR SENSIBLE WEATHER...WILL CONTINUE HIGHEST POPS FRI AND SAT WITH FRONTAL BOUNDARY IN THE VICINITY...THEN GO WITH SLGT CHC/LOW CHC POPS SUN THROUGH WED. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO RUN NEAR TO SLIGHTLY BELOW CLIMO. && .AVIATION...MAINTAINED VFR CONDS AT BOTH TERMINALS BUT HAVE SEEN TWO GROWING PROBLEMS THIS AFTN...CONVECTION AND HAZE. INITIALIZED BOTH TERMINALS WITH 6SM HZ ALTHOUGH TERMINALS IN NRN SC AND SRN NC HAVE REPORTED MVFR VSBY. WILL KEEP AN EYE ON THE 5-MIN OBS AND IF THE NEED ARISES...WILL AMEND FOR THE VSBY RESTRICTION. OTHERWISE... FOCUS WILL BE ON DEVELOPING TSTMS. TSTMS HAVE BROKEN OUT NEAR KCAE AND KOGB...BUT SCATTERED NATURE PREVENTS ANYTHING MORE THAN CB MENTION IN THE 09/18Z. WILL KEEP AN EYE ON KCLX RADAR AND AMEND IF TSTMS APPEAR TO THREATEN EITHER TERMINAL. MID AND UPR LVL CLOUDS... MAINLY FROM CONVECTIVE BLOWOFF...ARE XPCTD TO MOVE OVR THE AREA OVRNGT THEN THIN OUT A BIT TWD DAYBREAK. FOG COULD BE A PROBLEM OVRNGT SHOULD EITHER TERMINAL RECEIVE RAINFALL AS WINDS WILL BE LGT. && .MARINE...GENERALLY A PERSISTENCE FCST THRU TMRW NIGHT WITH THE FNTL BNDRY REMAINING N OF THE WATERS AND HIGH PRES CENTERED OFFSHORE. SWLY WINDS AOB 15 KT WILL BE THE RULE ALONG WITH SEAS AOB 4 FT. NOCTURNAL SURGE TNGT IS POSSIBLE BRINGING GUSTS CLOSE TO 20 KT BUT SHORT DURATION AND LOW CONFIDENCE ON TIMING PREVENTS MENTION. THE WEAK FRONTAL BOUNDARY WILL APPROACH THE REGION FROM THE NORTH FRI AND FRI NIGHT...THEN PUSH THROUGH THE WATERS SAT AND SAT NIGHT AS HIGH PRESSURE BUILDS INTO THE MID-ATLANTIC REGION. THE FRONTAL BOUNDARY IS EXPECTED TO STALL OUT JUST SOUTH OF THE WATERS...WITH AN AREA LOW PRESSURE DEVELOPING ALONG THE BOUNDARY BY EARLY NEXT WEEK. WINDS ARE EXPECTED TO REMAIN AOB 15 KT FRI THROUGH WED. COULD SEE SCEC OR EVEN SCA CONDITIONS NEEDED FOR SEAS ACROSS PORTIONS OF THE WATERS SUN THROUGH MON GIVEN FAVORABLE NE FETCH. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC/JRJ
Hazardous weather outlook, Aug 9, 10:55 AM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1055 AM EDT WED AUG 9 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-101000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1055 AM EDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS..AND LOCALLY HEAVY RAINFALL. ISOLATED SEVERE STORMS CANNOT BE RULED OUT WITH GUSTY WINDS OVER 60 MPH AND PENNY SIZE HAIL OR LARGER. .HEAT INDICES...THE COMBINATION OF HIGH TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY VALUES WILL LEAD TO HEAT INDICES IN THE 105 TO 110 DEGREE RANGE OVER MUCH OF THE SOUTHEAST GEORGIA AND EXTREME SOUTHERN SOUTH CAROLINA. THEREFORE...A HEAT ADVISORY HAS BEEN ISSUED FOR THOSE AREAS. PLEASE REFER TO THE LATEST NON PRECIPITATION PRODUCT FOR ADDITIONAL INFORMATION. FOR THE REST OF SOUTHERN SOUTH CAROLINA AND PORTIONS OF SOUTHEAST GEORGIA NOT INCLUDED IN THE ADVISORY...HEAT INDICES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .STRONG THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF WIND DAMAGE OR HAIL ARE MUCH APPRECIATED.
In the hours before
Special weather statement, Aug 9, 6:09 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 609 PM EDT WED AUG 9 2006 GAZ088-092300- SCREVEN- 609 PM EDT WED AUG 9 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 700 PM EDT... AT 609 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF THOMASBORO...OR ABOUT 9 MILES SOUTHWEST OF SYLVANIA...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ALTMAN...CAPTOLO...HUNTERS...NEWINGTON...OLIVER...ROCKY FORD...SYLVANIA AND WOODCLIFF THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Aug 9, 6:27 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 627 PM EDT WED AUG 9 2006 SCZ044-050-092300- CHARLESTON-DORCHESTER- 627 PM EDT WED AUG 9 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN DORCHESTER COUNTY AND WESTERN CHARLESTON COUNTY THROUGH 700 PM EDT... AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF VERY STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM RIDGEVILLE TO 5 MILES EAST OF WALTERBORO TO NEAR WHITE HALL...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ADAMS RUN...DELEMAR CROSSROADS...GIVHANS...HOLLYWOOD...JEDBURG...JOHNS ISLAND... KNIGHTSVILLE...MEGGETT...RAVENEL...SHADOWMOSS...AND WADMALAW ISLAND THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. JRL
Special weather statement, Aug 9, 6:49 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 649 PM EDT WED AUG 9 2006 SCZ049-092315- COASTAL COLLETON- 649 PM EDT WED AUG 9 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN COLLETON COUNTY THROUGH 715 PM EDT... AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF WIGGINS...OR ABOUT 4 MILES NORTHWEST OF BENNETTS POINTS...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BENNETTS POINT THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Aug 9, 6:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 658 PM EDT WED AUG 9 2006 SCZ050-092345- CHARLESTON- 658 PM EDT WED AUG 9 2006 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN CHARLESTON COUNTY THROUGH 745 PM EDT... AT 658 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTH OF PARKERS FERRY...OR ABOUT 20 MILES SOUTHEAST OF WALTERBORO...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ADAMS RUN...EDISTO ISLAND...HOLLYWOOD...MEGGETT...RAVENEL... ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND YONGES ISLAND THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JRL
Local storm report, Aug 9, 7:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NNW COTTAGEVILLE 32.96N 80.49W
08/09/2006 COLLETON SC TRAINED SPOTTER
A MEDIUM-SIZED PINE TREE 2 FEET IN DIAMETER WAS DOWN IN
HER NEIGHBORS YARD. 3 INCH TREE LIMBS DOWN IN HER YARD.
&&
ABHSpecial weather statement, Aug 9, 7:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 707 PM EDT WED AUG 9 2006 GAZ101-118-092345- EFFINGHAM-INLAND CHATHAM- 707 PM EDT WED AUG 9 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM COUNTY THROUGH 745 PM EDT... AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER EXLEY...OR ABOUT 13 MILES SOUTHEAST OF SPRINGFIELD...MOVING SOUTH AT 9 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BLOOMINGDALE...EDEN...GARDEN CITY...MEINHARD...MONTEITH... POOLER...PORT WENTWORTH AND RINCON THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:06 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Long, Tattnall | 9 hr |
| Aug 9, 6:55 PM EDT | Special Marine Warning | CHS | 65 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.